Skip to content
My WebMD Sign In, Sign Up
Prostate Cancer and Diarrhea
avatar
An_250130 posted:
Is there anything that can be done for someone who had radiation 20 years ago for prostate cancer and now has constant diarrhea? My dad takes cholestermine to help with it but still has constant diarrhea. He is 77 years old and due to the mestastic cancer he is hardly able to get out of the chair when the urge hits him therefore causing him to poop on himself. Any suggestions?
Reply
 
avatar
nick712 responded:
An_250130, I'm not sure if the diarrhea has to do with prostate cancer. My best bet would be to increase the amount of fiber in his diet and then monitor him. I'm no doctor but it won't hurt to try. You should definitely take him to the doctor if any diet changes don't help.
 
avatar
hiker479guy replied to nick712's response:
If you had radiation you you will have it for a while but make sure your doctor gets you prescriptions for LOMOTIL
Don't try to do it with imodium !!!!!
 
avatar
sjc8792 replied to hiker479guy's response:
I don't know if your Dr. told you about it but there is a rather restrictive diet that you can follow during some RT series. I varied off my diet and really got things going. This may not work in your case but it did work in my case. Good Luck!


Featuring Experts

Basir Tareen, MD, is a board certified urologist who completed his residency at North Eastern Ohio University followed by a prestigious fellowship in ...More

Helpful Tips

Recovery of Erectile Function after Radical ProstatectomyExpert
Patients will often ask me if there is anything they can do to improve erectile function after radical prostatectomy. In general, I tell ... More
Was this Helpful?
15 of 18 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Prostate Cancer Center